1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Victosa side effects

Discussion in 'Incretin Mimetics' started by jayney1966, Apr 27, 2016.

  1. jayney1966

    jayney1966 · Member

    Messages:
    8
    Likes Received:
    6
    Trophy Points:
    23
    Hi All
    In the last 2 months I've been taken off Pioglitazone and started Victosa on 14 March. So far have lost 24lbs (probably because of the Pioglitazone as I put on 2.5 stone with this) and I feel really good. The Victoza has been a God send, my digestion has slowed and my bloods are so much better. Started on 0.6 now on 1.2. I am being careful what I eat and keeping the carbohydrates low. My appetite has also waned. However I am still having side effects of diarrhoea about every 3 days. When I get this I am back and forth to the loo all day and its debilitating really. Can I ask those who have been on Victosa for a while, does it get better, does it go away? Trying not to resort to imodium at the moment! I am also to have a blood test as I think I am anaemic too.
    Thanks in advance. Jayne
     
  2. ally1

    ally1 Type 2 · Expert

    Messages:
    5,397
    Likes Received:
    21,773
    Trophy Points:
    198
    I,ve been on victoza 6 months and have not lost any weight and no side effects
     
  3. Marvin

    Marvin Type 2 · Well-Known Member

    Messages:
    196
    Likes Received:
    391
    Trophy Points:
    103
    I've been on Victoza for more than 2 years now, and do get bouts of diarhhoea fairly frequently. But I'm also still on Metformin which I never tolerated well, and I put the trots down to the Met. (Also on Gliclazide, but I don't think I'ver ever had side effects from that.
    I happen to be on twelve different drugs for various conditions, only three of them for diabetes; with that cocktail of chemicals in my bloodstream I've become resigned to a dodgy digestion, and now regard it as normal.
     
  4. jayney1966

    jayney1966 · Member

    Messages:
    8
    Likes Received:
    6
    Trophy Points:
    23
    Thank you Marvin, I too take Metformin and have always had problems with this until I went onto the SR version. I know Victoza works in the same way, perhaps I have to continue and see how it goes...
     
  5. ellroo

    ellroo Type 1 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    maybe its worth taking the immodium or similar when the diarrhoea strikes, since it isn't that often and is debilitating?
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook